Alert archive / Virginia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 5, 2025, 4:01 PM EST for Northampton County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2025, 4:01 PM EST (21:01 UTC)
- Expired
- Mar 5, 2025, 4:45 PM EST
- In force
- 44 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Northampton County, VA
The radar
The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 10:27 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
544
WUUS51 KAKQ 052101
SVRAKQ
VAC131-052145-
/O.NEW.KAKQ.SV.W.0021.250305T2101Z-250305T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
401 PM EST Wed Mar 5 2025
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northampton County in eastern Virginia...
* Until 445 PM EST.
* At 400 PM EST, severe thunderstorms were located along a line
extending from near Cape Charles to Norfolk NAS, moving northeast
at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Severe thunderstorms will be near...
Cape Charles, Bay View, and Cheriton around 405 PM EST.
Other locations impacted by these severe thunderstorms include
Capeville, Birdsnest, Kiptopeke State Park, Jamesville, Eastville,
Machipongo, Wardtown, Franktown, Simpkins, and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3715 7578 3705 7593 3707 7603 3730 7608
3746 7601 3748 7596 3755 7593 3755 7583
3753 7578 3750 7579 3755 7575 3747 7580
3750 7577 3749 7570 3750 7570 3751 7575
3753 7575 3752 7567 3750 7569 3748 7563
TIME...MOT...LOC 2100Z 241DEG 42KT 3731 7607 3691 7631
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Zimmerman2 follow-up statements
985
WWUS51 KAKQ 052123
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
423 PM EST Wed Mar 5 2025
VAC131-052145-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-250305T2145Z/
Northampton VA-
423 PM EST Wed Mar 5 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHAMPTON COUNTY...
At 423 PM EST, severe thunderstorms were located along a line
extending from Willis Wharf to 9 miles south of Cape Charles, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
These severe thunderstorms will remain over mainly rural areas of
Northampton County, including the following locations... Capeville,
Birdsnest, Kiptopeke State Park, Jamesville, Eastville, Machipongo,
Wardtown, Franktown, Simpkins, and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3715 7578 3705 7593 3707 7603 3730 7608
3746 7601 3748 7596 3755 7593 3755 7583
3753 7578 3750 7579 3755 7575 3747 7580
3750 7577 3749 7570 3750 7570 3751 7575
3753 7575 3752 7567 3750 7569 3748 7563
TIME...MOT...LOC 2123Z 227DEG 54KT 3751 7578 3711 7602
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Zimmerman703
WWUS51 KAKQ 052140
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
440 PM EST Wed Mar 5 2025
VAC131-052150-
/O.EXP.KAKQ.SV.W.0021.000000T0000Z-250305T2145Z/
Northampton VA-
440 PM EST Wed Mar 5 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHAMPTON COUNTY WILL EXPIRE
AT 445 PM EST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 600 PM EST for
eastern and southeastern Virginia.
&&
LAT...LON 3715 7578 3705 7593 3707 7603 3730 7608
3746 7601 3748 7596 3755 7593 3755 7583
3753 7578 3750 7579 3755 7575 3747 7580
3750 7577 3749 7570 3750 7570 3751 7575
3753 7575 3752 7567 3750 7569 3748 7563
TIME...MOT...LOC 2140Z 241DEG 42KT 3761 7556 3721 7580
$$
ZimmermanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 3:38 PM EST, 23 minutes earlier.
Area forecast discussion, Mar 5, 3:38 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
338 PM EST Wed Mar 5 2025
.SYNOPSIS...
A dynamic system and its associated strong cold front bring
widespread showers and the potential for a few strong to severe
thunderstorms this afternoon into this evening. Dry weather
returns to end the week as high pressure settles south of the
area.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 340 PM EST Wednesday...
Key Messages:
- Severe Thunderstorm Watch in effect for the Northern Neck,
and the Eastern Shore.
- Tornado Watch in effect for SE VA/NE NC as the line of storms
could produce a short lived tornado.
- A strong cold front moves through the area this afternoon
bringing gusty winds, widespread showers and storms, and
likely some strong to severe storms. Damaging winds are the
main threat, but a few tornadoes cannot be ruled out.
A strong surface low pressure system (~980 mb) centered over the
Great Lakes pushes an associated front through the area this
afternoon. The upper level trough axis has taken on a negative tilt
as the cold front pushes towards the CWA behind the squall line. The
associated cold front is bringing a line of widespread showers and
storms with strong gusts and embedded strong to severe thunderstorms
from the west to the east.
Several severe thunderstorms and radar indicated tornado warnings
have been issued this afternoon with the squall line moving through
the area. A Severe Thunderstorm Watch remains in effect along the
Northern Neck and Eastern Shore as storms continue to move west to
east across the CWA. Severe Thunderstorm Watch has been cancelled
for the western counties in the FA, including metro Richmond as
storms have moved out of the area. Additionally, a Tornado Watch
remains in effect for SE VA/NE NC, as this area is expected to have
higher instability and low level shear, which increases the tornado
threat. Strong winds and potentially severe storms with possible
embedded tornadoes are expected to impact SE VA/NE NC this
afternoon. Storm motion remains fast with storms moving offshore by
5 PM this evening. A Wind Advisory remains in effect for coastal SE
VA/NE NC including Hampton Roads and the Eastern Shore with gusty S
winds of 35-45 mph likely outside of any convection, with locally
higher gusts possible.
Behind the line of storms, showers will taper off tonight with lows
in the lower 40s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
As of 340 PM EST Wednesday...
Key Messages:
- Clearing and cooler for Thursday, with breezy conditions
continuing through Thursday evening on gusty NW winds.
- Dry and milder but still a bit breezy on Friday.
Behind the cold front, dry weather will return for Thursday and
Friday. Skies will be clearing out Thursday through Thursday night.
Thursday highs will reach the lower 50s and will cool down to right
around freezing overnight Thursday from the cold air advection
behind the front. A well-mixed boundary layer will continue to keep
breezy conditions with gusts up to 25-30 mph (30-35 mph on the
Eastern Shore). Clouds will build back in on Friday with highs in
the mid 50s (lower 50s on the Eastern Shore) and overnight lows in
the lower 40s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 230 PM EST Wednesday...
Key Messages:
- Milder conditions continue Saturday, before turning slightly
cooler again Sunday.
- A small chance of rain remains across the southern half of the
area for Sunday.
- Warming up next week, with highs well above normal by the middle
of next week.
A weak shortwave will pass through northern/central VA during the
day on Saturday. This could bring a few very light sprinkles to the
area. Highs Saturday will be in the mid to upper 50s across the
north and mid to upper 60s across the south. A southern stream
system will then move through the Southeast on Sunday. Uncertainties
regarding any precipitation reaching our local area persist - GFS
wants to bring some rain into SE VA/NE NC Sunday evening while the
ECMWF keeps it well south of us. For now, kept low PoPs limited to
south of US-460, with slightly better chances across NE NC closer to
the Albemarle Sound. Temperatures will be cooler on Sunday with
highs only reaching the lower to mid 50s everywhere except the
Eastern Shore, where upper 40s look likely. Overnight lows Saturday
night and Sunday night will be around the freezing mark.
A warming trend begins to start the new work week as high pressure
builds in across the Southeast. Dry, mostly clear conditions will
persist into mid-week. Highs will rebound into the lower to mid 60s
on Monday (upper 50s for the Eastern Shore), reach near 70s degrees
on Tuesday (lower to mid 60s for the Eastern Shore), and then lower
to mid 70s inland on Wednesday. Will watch for the next system to
move in after mid-week.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
As of 1245 PM EST Wednesday...
Conditions continue to quickly deteriorate from west to east
through the afternoon as a line of strong/severe storms along
and ahead of a cold front moves through. Included TEMPO groups
for all terminals varying by an hour or so the further east you
go. Generally looks like the heaviest rain and wind threat will
be between 18-23Z. Gusts up to 45-55kt will be possible with
the line of heavier rain/storms. Diminished CIGS/VIS are also
expected within the line. Outside of convection, southerly wind
gusts have increased to 30 to 35 knots, with gusts of up to
40-45 knots happening near SBY and ORF. These will continue
until the line moves through. Strong low level wind shear with a
height of FL020 from the south between 45-60kt will persist
mainly for RIC and east to the coast as a strong low-level jet
sets up over the area. This should diminish from west to east
by 02Z. Line of storms should be pushing off the coast after
00Z/7pm this evening. Prevailing CIGs look to remain
predominately VFR to occasionally high-end MVFR, though some
short-lived IFR CIGs cannot be ruled out this evening along the
coast. Winds will gradually subside AOB 10-15kt after 00Z,
becoming W/NW overnight.
Outlook: Clearing out Thursday and Friday, with gusty W-NW
winds again Thursday afternoon and evening. Thereafter, VFR
conditions will prevail through the weekend.
&&
.MARINE...
As of 300 PM EST Wednesday...
- Gale Warnings are in effect for the majority of the local
waters through this evening. With Small Craft Advisories in
place for the Rivers.
- Gale Watches continue for late Thursday afternoon into
Thursday night for the Chesapeake Bay and ocean north of the
Virginia North Carolina border.
High pressure has shifted further offshore into the western North
Atlantic, while a strong 981 mb low is now centered over the Great
Lakes region. The gradient between these two features has tightened
considerably since this morning, and winds have increased
substantially in response. Gale-force wind gusts are being measured
across the Chesapeake Bay and coastal waters this afternoon. Some
areas outside of convection are gusting over 40 knots. Sustained
winds are generally between 25 to 35 knots. Seas this afternoon have
built to between 6 to 10 feet in the coastal waters, and between 3
to 5 feet in the Bay. The rivers are seeing winds of 20 to 25 knots
with gusts upwards of 30 knots. Gale Warnings remain in effect for
all waters except for the rivers, where Small Craft Advisories are
in effect. A line of strong thunderstorms is moving through the
forecast area from west to east this afternoon and the northern
coastal waters have started to feel the effects of this. Ahead of
this line of storms along a cold front, the strong southerlies will
continue due to the strong synoptic setup today.
As the aforementioned low continues to lift northeastward and shoves
the high further eastward overnight, the gradient will begin to
relax and winds will shift to the west-southwest. While winds may
briefly drop below Small Craft Advisory criteria in the coastal
waters, seas will remain elevated which will require the
continuation of an Advisory. By early afternoon Thursday, a
secondary cold front will move through that will usher in cooler and
drier air across the region. With CAA and drier air, good mixing
will occur which will allow winds to increase once again. sustained
winds of 25 to 30 knots with gusts of 35 to 40 knots across the Bay
and Ocean zones north of the VA/NC border. Gale Watches are in
effect for these zones beginning Thursday evening into Friday. After
the front moves through the area, the pressure gradient will start
to weaken by mid-morning Friday. Winds will quickly drop by Friday
afternoon, and with off-shore flow, seas should not take too long to
drop. Sub-SCA conditions are expected by the weekend and will
continue through next week.
&&
.TIDES/COASTAL FLOODING...
Winds will continue to increase out of the south throughout day.
These strong winds will help push water up into the northern
portions. With the latest model guidance combined with the
strong winds nuisance shallow flooding is possible across
Dorchester county this afternoon and into the evening during
high tide. With Cambridge expecting to hit action stage and
Bishops Head is expected to hit minor a Coastal Flood statement
has been issued between 20z today to 2z Thursday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory until 6 PM EST this evening for MDZ021>025.
NC...Wind Advisory until 6 PM EST this evening for NCZ015>017-031-
032-102.
VA...Wind Advisory until 6 PM EST this evening for VAZ095-097>100.
MARINE...Gale Warning until 1 AM EST Thursday for ANZ630>632-634-638-
650-652-654-656-658.
Gale Watch from Thursday afternoon through late Thursday night
for ANZ630>632-634-654-656.
Gale Warning until 7 PM EST this evening for ANZ633.
Small Craft Advisory until 10 PM EST this evening for
ANZ635>637.
Gale Watch from Thursday afternoon through Friday morning for
ANZ650-652.
&&
SYNOPSIS...KMC/MAM
NEAR TERM...KMC/MAM
SHORT TERM...KMC/MAM
LONG TERM...MAM/JKP
AVIATION...MAM/JKP
MARINE...HET/NB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 5, 3:55 PM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 355 PM EST Wed Mar 5 2025 VAZ048-060>062-064>069-079>081-509>516-062100- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- 355 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for central Virginia, north central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015>017-031-032-VAZ095-097-098-062100- Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Norfolk/Portsmouth-Chesapeake-Virginia Beach- 355 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>014-030-VAZ087>090-092-093-096-523>525-062100- Northampton-Hertford-Gates-Bertie-Greensville-Sussex-Surry- James City-Southampton-Isle of Wight-Suffolk-York-Newport News- Hampton/Poquoson- 355 PM EST Wed Mar 5 2025 ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ099-100-062100- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Accomack-Northampton- 355 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SEVERE THUNDERSTORM WATCH 27 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075>078-082>086-517>522-062100- Westmoreland-Richmond-Northumberland-Lancaster-Charles City-New Kent- Gloucester-Middlesex-Mathews-Western King William- Eastern King William-Western King and Queen-Eastern King and Queen- Western Essex-Eastern Essex- 355 PM EST Wed Mar 5 2025 ...SEVERE THUNDERSTORM WATCH 27 IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-062100- Eastern Currituck- 355 PM EST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...TORNADO WATCH 28 IN EFFECT UNTIL 8 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 5, 3:36 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
336 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Tstm Wnd Dmg 4 NNE Booker 37.00N 77.26W
03/05/2025 Sussex VA Public
Tree down on Jerusalem Plank Road in Sussex
County. Time estimated.
&&
EILocal storm report, Mar 5, 3:41 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
341 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM Tstm Wnd Gst 1 NW Wakefield 36.98N 77.00W
03/05/2025 M52 MPH Sussex VA ASOS
ASOS station KAKQ 1 NW Wakefield.
&&Local storm report, Mar 5, 3:45 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
345 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Tstm Wnd Dmg 1 SE Five Forks 37.24N 76.76W
03/05/2025 James City VA Public
Tree damage with loud snapping sounds
reported. Time estimated.
&&
NBLocal storm report, Mar 5, 3:47 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
347 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Gst 2 S Ewell 37.30N 76.74W
03/05/2025 E56 MPH James City VA Trained Spotter
Spotter reported a wind gust from a weather
sensor on top of the James City County Rec
Center. Time estimated.
&&
ACLocal storm report, Mar 5, 3:48 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
348 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM Tstm Wnd Dmg 1 E Centerville 37.31N 76.77W
03/05/2025 James City VA Public
Tree down across the road blocking traffic.
Time estimated.
&&
NBLocal storm report, Mar 5, 3:57 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
357 PM EST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tstm Wnd Gst Patrick Henry Fiel 37.13N 76.49W
03/05/2025 M62 MPH City of Newport NewVA ASOS
The Patrick Henry ASOS measured a gust of 62
mph at 341 pm.
&&
NBThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 10:56 AM EST | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg, Nottoway, Prince Edward | 49 min |
| Mar 5, 11:35 AM EST | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Cumberland, Dinwiddie, Goochland, Hanover and 5 more | 40 min |
| Mar 5, 11:43 AM EST | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 47 min |
| Mar 5, 12:01 PM EST | Tornado Warning | AKQ | Goochland, Hanover, Henrico, Powhatan | 29 min |
| Mar 5, 12:14 PM EST | Severe Thunderstorm Warning | AKQ | Caroline, Chesterfield, Goochland, Hanover, Henrico, King William and 2 more | 46 min |
| Mar 5, 12:17 PM EST | Severe Thunderstorm Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 43 min |
| Mar 5, 12:50 PM EST | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Hanover, King and Queen, King William, New Kent and 2 more | 40 min |
| Mar 5, 12:57 PM EST | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 48 min |
| Mar 5, 12:59 PM EST | Areal Flood Advisory | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 3 hr |
| Mar 5, 1:07 PM EST | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Sussex | 38 min |
| Mar 5, 1:16 PM EST | Severe Thunderstorm Warning | AKQ | Essex, Hanover, King and Queen, King William, New Kent, Richmond and 1 more | 44 min |
| Mar 5, 1:19 PM EST | Tornado Warning | AKQ | Brunswick, Dinwiddie | 26 min |
| Mar 5, 1:43 PM EST | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, James City, King and Queen and 8 more | 47 min |
| Mar 5, 1:55 PM EST | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 50 min |
| Mar 5, 2:01 PM EST | Special Weather Statement | AKQ | Essex, King and Queen, King William, Richmond, Westmoreland | 44 min |
| Mar 5, 2:32 PM EST | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Surry, Sussex | 43 min |
| Mar 5, 2:35 PM EST | Special Weather Statement | AKQ | Charles City, Henrico, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 40 min |
| Mar 5, 2:44 PM EST | Tornado Warning | AKQ | Southampton, Surry, Sussex | 31 min |
| Mar 5, 2:45 PM EST | Special Weather Statement | AKQ | Northumberland, Richmond | 45 min |
| Mar 5, 3:01 PM EST | Areal Flood Advisory | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more | 3 hr |
| Mar 5, 3:05 PM EST | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Southampton, Surry, Sussex, York and 5 more | 55 min |
| Mar 5, 3:07 PM EST | Special Marine Warning | AKQ | 83 min | |
| Mar 5, 3:27 PM EST | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, James City, King and Queen, King William, Lancaster and 5 more | 48 min |
| Mar 5, 3:31 PM EST | Special Marine Warning | AKQ | 74 min | |
| Mar 5, 3:47 PM EST | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Hampton, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 43 min |
| Mar 5, 3:51 PM EST | Severe Thunderstorm Warning | AKQ | Lancaster, Mathews, Middlesex, Northumberland, Richmond | 32 min |
| Mar 5, 4:32 PM EST | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Portsmouth, City of Suffolk | 43 min |
| Mar 5, 4:56 PM EST | Special Marine Warning | AKQ | 64 min | |
| Mar 5, 5:01 PM EST | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 44 min |
| Mar 5, 5:03 PM EST | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth and 2 more | 42 min |
| Mar 5, 5:09 PM EST | Areal Flood Advisory | AKQ | City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth and 1 more | 119 min |
| Mar 5, 5:09 PM EST | Severe Thunderstorm Warning | AKQ | Accomack | 38 min |
| Mar 5, 5:11 PM EST | Special Marine Warning | AKQ | 79 min | |
| Mar 5, 5:35 PM EST | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 40 min |
| Mar 5, 6:05 PM EST | Severe Thunderstorm Warning | AKQ | Accomack | 55 min |
| Mar 5, 6:38 PM EST | Special Marine Warning | AKQ | 67 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.